T Nation

Steroids and Mental Health

I do not use but have a friend I train with that does. My friend has been on and off regularly for many years. I have noticed that when my friend is “on” my friend seems to have bouts with depression. It causes worry which then causes physical side effects (stomach problems). Is this a symptom of the gear? Part of me hopes that it is so that I don’t have to worry that it is a deeper problem. Any and all advice would be appreciated so I know how to help.

Noboy seems to really talk about this, or maybe it simply happens to few people who use steroids. But i have tried tren, M1T, and 4-AD, and found the first two gave me depression symptoms strong enough to discontinue. 4-AD gave me some irritability, tren more so. (4-AD with TMG (tri-methyl-glycine) on the other hand gave me a sense of well being, very nice!)

I don’t think the possibility that your friends problems come from steroids make it less of a problem though.

While, I’m on, I’m fine. I’ve done several m-1-t cycles, and my last 4 or so, I’ve stacked with 1,4 andro. Odly enough, I’m actually calmer and more stable while I’m on than pre or post cycle.

However, about a week or two post cycle, I get mini depression bouts or I just flip out on people more than I normally do. Nothing too serious, but I notice it.

Well when I was on tren for the first/only time (so far), I was VERY anti-social when I went out I talked much less and often just didn’t feel like being out at all. HOWEVER my grandfather who I had been taking care of while he was dying of canver, eventually passed away while I was on and then about 2 weeks later my neighbor/freind died of cancer(he was in his 40’s) AND my brother had been dissappearing for 3-5 days at a time (he’s a wild one). So it’s kinda hard to say if it was only the tren.

I appreciate all the responses. I broached the subject and he he doesn’t think it’s the gear. I am still not so sure. He is going to see a doctor and I told him he has to tell the doc he is using so he makes an informed diagnosis. He thinks he just has a lot going on. I still think it has something to do with the gear because he is usually ok when he’s off.

Not for nothing but if he tells his doctor, I’m 99.9% sure he’s gonna tell him to stop taking and that the reason he’s been having these stomach problems is because he is on. Personally, I’d only bother if I knew the doc had some knowledge on aas (which most doc’s do not). However that doesn’t really solve the problem. Just out of curiousity, what is it that he feels is “alot going on” that would lead to this.

For example, while I’m not totally blaming my own little bout of depression / markedly noticeable mood change on the last 2-3 months I’ve spent in hosptitals, at funerals, and in court rooms. BUT I would consider those types of things as “alot going on”. I should make it quite clear though that I have not/did not ever experiance any physical syptoms ie. stomach pains.

Another thing to consider, does your friend have a history of ulcers, or other gastrointestinal problems in his family?

Wideguy is right, Steroids can agravate ulcerative collitis, or inflamitory bowel syndome.

Yo Prisoner 22,
Do you have any specifics or personal experience with steriods and ulcerative colitis? Any tips on sources for additional reading? I saw your response to a steriod and mental health thread and thought you might be of help. I’m 47. Got ulcerative colitis this year. 250lbs, 6’6" 15%+ bf lifting 5 years. I’ve done a dbol cycle and it didn’t seem to effect the colitis. I’ve got some Sustanon and Equipose for a cycle this winter. What do you think?

[quote]Prisoner#22 wrote:
Wideguy is right, Steroids can agravate ulcerative collitis, or inflamitory bowel syndome.[/quote]

I am also more curious about the ulcerative collitis because it runs in my family and I will have to be checked in the next couple of years for it. Sorry to hijack but any info is appreciated.